Wyoming, 2005

Hail in Wyoming, June 23, 2005

June 23, 2005 · NWS BYZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 23, 1:45 PM MST, 42 minutes earlier.

Area forecast discussion, Jun 23, 1:45 PM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
245 PM MDT THU JUN 23 2005

.SHORT TERM...VALID FOR FRI AND SAT...

CONVECTION ALREADY FIRING IN MOUNTAINS BY 18Z THIS AFTERNOON. WITH
STRAIGHT LINE HODOGRAPH CELLS ARE ALREADY SPLITTING. MAIN THREAT
LOOKS TO BE WIND AND ALSO A CHANCE OF SOME HAIL WITH LOWERING
FREEZING LEVEL. WILL KEEP MENTION OF STRONG WINDS WITH
THUNDERSTORMS GOING THIS EVENING.

FRIDAY...HIGH PRESSURE BUILDS INTO NORTH DAKOTA CREATING NICE
EASTERLY FLOW ACROSS SOUTHERN ZONES. THIS WILL SET UP SOME FAIR
INVERSIONS KEEPING TEMPERATURES A BIT COOLER THAN TODAY DESPITE
WARMING AT MID LEVELS. CAP IN PLACE OVER CENTRAL PLAINS DURING THE
DAY SHOULD KEEP CONVECTION GOING UNTIL EVENING...BUT GFS/NAM
SHOWING A WAVE PUSHING INTO SOUTHERN ZONES DURING THE DAY FOR A
CHANCE OF AN AFTERNOON START THERE. CAPE OVERALL A BIT HIGHER AND
WHAT LOOKS TO BE A BETTER KICKER IN A WAVE PUSHING INTO ENTIRE
AREA IN THE EVENING...SHOULD BE SCATTERED THUNDERSTORMS. CAPES
OVERALL NOT LOOKING TOO BAD AT THIS TIME...SO WILL KEEP ANY
MENTION OF SEVERE OUT AND LET MID SHIFT LOOK.

SATURDAY...OVERALL SOUTHWEST FLOW CONTINUES OVER THE AREA...WITH
NAM PULLING A FAIRLY NICE WAVE INTO AREA. WIDESPREAD AREA OF
INSTABILITY FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. RASCH

.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...

MODELS IN FAIRLY GOOD AGREEMENT FIRST PART OF EXTENDED...THEN
DIVERGE GREATLY FROM TUESDAY ONWARD. UNSTABLE SOUTHWEST FLOW SHOULD
DOMINATE SUNDAY AND MONDAY. A TROUGH THEN MOVES THROUGH TUESDAY INTO
WEDNESDAY (AND POSSIBLY THURSDAY)...WITH ZONAL FLOW TAKING OVER LATE IN THE
WEEK.

FOR SUNDAY...MODELS IN DECENT AGREEMENT ON SHORTWAVE IN SW FLOW
MOVING THROUGH AREA. UPPED POPS TO CHANCE FROM BILLINGS WESTWARD
SUNDAY AFTERNOON. ACTUALLY...WITH SEVERAL SHORTWAVES IN SW
FLOW...AND TROUGH MOVING THROUGH TUESDAY AND WEDNESDAY...UPPED POPS TO CHANCE
OVER MOST AREAS THROUGH 0Z WEDNESDAY.

MODELS IN GREAT DISAGREEMENT ON TUES/WED TROUGH. 12Z GFS/06Z DGEX
PUSH THROUGH TROUGH BY WEDNESDAY AFTERNOON...WHILE 12Z ECMWF/12Z CMC
KEEP TROUGH AXIS TO OUR WEST THROUGH WEDNESDAY. TEMPS WILL BE
COOLER TUESDAY AND WEDNESDAY REGARDLESS...BUT MUCH COOLER PER 12Z
GFS THAN 12Z ECMWF/12Z CMC. 12Z GFS IS MUCH COOLER AND DEEPER THAN
PREVIOUS GFS RUNS...AND ANY OTHER MODEL...AND HAS BEEN MOSTLY
DISREGARDING FOR NOW. FORECAST HAS A DECENT COMPROMISE BETWEEN
VARYING MODEL SOLUTIONS.

FOISY

&&

.AVIATION...

SCATTERED THUNDERSTORMS TO CONTINUE INTO EVENING IN MOST AREAS
EXCEPT NORTH OF KLWT AND WEST OF KBZN...WHERE CONDITIONS SHOULD REMAIN
DRY. THUNDERSTORMS SHOULD BE HIGH BASED WITH THE PRIMARY THREAT
BEING GUSTY MICROBURST WINDS UP TO 50 KTS. VFR CONDITIONS SHOULD
DOMINATE...WITH ONLY VERY LOCALIZED MVFR OR IFR CONDITIONS IN THE
HEAVIEST DOWNPOURS...OR DUE TO BLOWING DUST FROM THUNDERSTORM
MICROBURSTS.

FOISY

&&

.PRELIMINARY POINT TEMP/POPS...

    FRI     SAT     SUN     MON     TUE     WED     THU
-----------------------------------------------------------
BIL 057/082 057/086 059/085 056/082 055/078 055/077 054/084
    40/B    33/T    33/T    33/T    33/T    22/T    20/B
LVM 045/081 048/081 047/079 048/077 048/072 048/077 051/080
    40/B    23/T    33/T    33/T    33/T    22/T    20/B
HDN 058/084 057/086 058/087 058/088 056/082 055/078 055/085
    30/B    33/T    32/T    33/T    22/T    22/T    20/B
MLS 058/081 058/089 063/090 061/092 058/086 056/081 057/082
    22/T    23/T    32/T    33/T    22/T    22/T    20/B
4BQ 057/081 057/090 060/092 057/093 056/088 055/083 055/083
    33/T    33/T    32/T    33/T    22/T    22/T    20/B
BHK 054/076 056/085 061/086 057/088 056/082 055/079 057/078
    22/T    23/T    32/T    33/T    22/T    22/T    20/B
SHR 055/084 053/088 055/086 051/086 051/081 053/080 055/085
    33/T    33/T    32/T    33/T    22/T    22/T    20/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jun 22, 7:37 PM MST, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
837 PM MDT WED JUN 22 2005

MTZ028>042-056>058-063>068-WYZ098-099-240245-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
837 PM MDT WED JUN 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WYOMING...SOUTHEAST MONTANA...SOUTH CENTRAL MONTANA AND CENTRAL
MONTANA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 23, 1:32 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
232 PM MDT THU JUN 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             N PARK CITY             45.63N 108.92W
06/23/2005  0.75 INCH        STILLWATER         MT   TRAINED SPOTTER

&&

SJC
Local storm report, Jun 23, 1:37 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
237 PM MDT THU JUN 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             4 W PARK CITY           45.63N 109.00W
06/23/2005  1.00 INCH        STILLWATER         MT   TRAINED SPOTTER

&&

SJC
Local storm report, Jun 23, 2:11 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
311 PM MDT THU JUN 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             6 SE BILLINGS           45.73N 108.45W
06/23/2005  0.75 INCH        YELLOWSTONE        MT   TRAINED SPOTTER

&&

SOLUM

The radar

The Billings radar (KBLX), 147 km away, was scanning. The volume nearest the first event began at 21:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sheridan

When
June 23, 2:27 PM MST
Where
Sheridan County, 25 mi W of Sheridan
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.800, -107.467

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452544.